Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Absence of period. Brown cm along with cramping, bloating, nausea after taking spiro. Normal?

Hi! I do not get periods regularly I haven t had on in the last 6 months.. I started taking spiro about 2 months ago and last month I noticed brown cm for about 2 days then it stopped a few weeks later I ve noticed a TON of cm all the time along with cramping and bloating and some nausea I took a hpt and it came back this normal for spirolactilone?
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello Good Evening,

As you have issue of missed period frequently, which is due to some common reason like:

-Stress and anxiety
-Excessive weight loss, or weight gain
-Hormonal imbalance

You are looking suffered from PCOS.

PCOS (Polycystic ovary syndrome) produces symptoms in approximately 5% to 10% of women of reproductive age (12–45 years old). It is thought to be one of the leading causes of female sub-fertility and the most frequent endocrine problem in women of reproductive age.

The principal features are anovulation, resulting in irregular menstruation, amenorrhoea, ovulation-related infertility, and polycystic ovaries; excessive amounts or effects of androgenic (masculinizing) hormones, resulting in acne and hirsutism; and insulin resistance, often associated with obesity, Type 2 diabetes, and high cholesterol levels.

You are Spironolactone, which is a diuretic, which gets rid of excess salt and water in the body. It also reduces androgen levels in women with polycystic ovary syndrome (PCOS).

Spironolactone used alone can cause irregular bleeding and could cause problems if used during pregnancy. For these reasons, it is usually taken along with birth control pills. It is used to control irregular menstrual bleeding and to reduce hirsutism.

Side effects from spironolactone may include:
-Irregular menstrual periods, with higher doses of the medicine.
-Scalp hair loss.
-Nausea or fatigue, with higher doses of the medicine.
-Cramping, diarrhea.
-Drowsiness, lack of energy.
-Headache, confusion.


Dr. Naresh Jain.
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor